MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 50 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 50 MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482317550
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/20/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the tulip disengaged from the xia 3 polyaxial screw at l5, approximately a few weeks post-operatively.Revision surgery has been performed.
 
Additional Manufacturer Narrative
A visual inspection was performed.Tulip was confirmed to be disengaged from screw shank.Locking ring of tulip is deformed.Wear is observed on locking ring and on the anterior side of tulip, adjacent to the locking ring deformation.Screw shank bulb has a rod witness mark trending towards one side of the bulb.Wear is observed on the entire screw shank bulb and a section of the screw/driver star pattern interface.Deformation of the locking ring of the tulip and the shank bulb witness mark location both indicate that tulip may have been over angulated with respect to the shank during final tightening.Device history records were reviewed for the corresponding lot and no relevant issues were identified.Complaint history record review was performed for this lot, and no similar complaints were identified.It was reported that the patient was revised 3 months after initial surgery due to tulip disengagement.X-ray was reviewed which confirms tulip disengagement.Follow up with rep reveals that there were no complications during initial surgery.Screw hole was tapped with a 6.5 mm tap, not at a difficult angle.Patient denies falling and activity was normal.Bone quality was normal.It was reported that the patient felt the grinding of the screw immediately post op, which indicates the tulip disengaged immediately after the procedure and was not engaged for the next 3 months.Due to wear observed on the screw shank head and tulip base, a root cause could not be determined conclusively.Tulip over angulation with respect to shank most likely contributed to reported event, but cannot be confirmed due to wear.Excessive torque applied during final tightening may have also contributed to reported event, but cannot be confirmed due to wear.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW DIA 7.5 X 50 MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12940364
Report Number0009617544-2021-00227
Device Sequence Number4955911
Product Code NKB
UDI-Device Identifier04546540562364
UDI-Public04546540562364
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K142381
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number482317550
Device Catalogue Number482317550
Device Lot NumberA91716
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2021
Supplement Date Received by Manufacturer02/04/2022
Initial Report FDA Received Date12/06/2021
Supplement Report FDA Received Date03/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale